Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Immersions of surfaces in almost-complex 4-manifolds

Author: Christian Bohr
Journal: Proc. Amer. Math. Soc. 130 (2002), 1523-1532
MSC (1991): Primary 57M99, 53C15
Published electronically: October 5, 2001
MathSciNet review: 1879979
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we investigate the relation between double points and complex points of immersed surfaces in almost-complex 4-manifolds and show how estimates for the minimal genus of embedded surfaces lead to inequalities between the number of double points and the number of complex points of an immersion.

References [Enhancements On Off] (What's this?)

  • [BPV] W. Barth, C. Peters, A. van de Ven, Compact complex surfaces, Springer-Verlag, 1987. MR 86c:32026
  • [B1] C. Bohr, Embedded surfaces and almost complex structures, Proc. Amer. Math. Soc. 128 no. 7, (2000), 2147-2154. MR 2000m:57051
  • [B2] C. Bohr, Embedded surfaces and the intersection forms of non-simply connected 4-manifolds, Ph.D. thesis, University of Munich (2000).
  • [CG] M. Chkhenkeli, T. Garrity, Intersection form and CR geometry for four-manifolds: the Kirby-Lai adjunction formula, Preprint, math.DG/9904007.
  • [FS] R. Fintushel, R. Stern, Immersed spheres in $4$-manifolds and the immersed Thom conjecture, Turkish J. Math. 19 (1995), 145-157. MR 96j:57036
  • [Gi] P.M. Gilmer, Configurations of surfaces in 4-manifolds, Trans. Amer. Math. Soc. 264 (1981), 353-380. MR 83h:57027
  • [KeM] M. Kervaire, J. Milnor, On 2-spheres in 4-manifolds, Proc. Nat. Acad. Sci. USA 47 (1961), 1651-1657. MR 24:A2968
  • [KM] P.B. Kronheimer, T.S. Mrowka, The genus of embedded surfaces in the complex projective plane, Math. Res. Lett. 1 (1994), 797-808. MR 96a:57073
  • [Lai] H.F. Lai, Characteristic classes of real manifolds immersed in complex manifolds, Trans. Amer. Math. Soc. 172 (1972), 1-33. MR 47:2618
  • [La] T. Lawson, The minimal genus problem, Exposition. Math. 15 (1997), 385-431. MR 98g:57055
  • [LL] T.J. Li, A. Liu, Symplectic structures on ruled surfaces and a generalized adjunction formula, Math. Res. Lett. 2 (1995), 453-471. MR 96m:57052
  • [Ro] V.A. Rokhlin, Two-dimensional submanifolds of four-dimensional manifolds, Funct. Anal. Appl. 5 (1971), p. 39-48.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M99, 53C15

Retrieve articles in all journals with MSC (1991): 57M99, 53C15

Additional Information

Christian Bohr
Affiliation: Department of Mathematics, Yale University, P.O. Box 208283, New Haven, Connecticut 06520–8283
Address at time of publication: Mathematisches Institut, Theresienstrasse 39, 80333 Muenchen, Germany

Received by editor(s): September 8, 2000
Received by editor(s) in revised form: November 1, 2000
Published electronically: October 5, 2001
Additional Notes: The author was supported by the Graduiertenkolleg “Mathematik im Bereich ihrer Wechselwirkung mit der Physik” at the University of Munich
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2001 American Mathematical Society